It is currently Sep 21, 2017 8:04 am


Do some ppl tapering off pmeds end up...?

Do some ppl tapering off pmeds end up...?

Postby radioinmyhead » Oct 23, 2015 6:17 am

Do some people tapering off pmeds end up permanently psychotic, disabled, or dead?

I'm really interested in knowing about the possibility about the psychotic part to the point of "life sentence" to hospitalization... because that's what MS docs tell me.

I understand there's a realistic possibility for disability, but I'm not sure whether people have died of natural causes from tapering.

Can anyone shed some light?

Thanks,
=r
Further the scientific progress, deeper the tunnel vision.
radioinmyhead
 
Posts: 475
Joined: Jan 31, 2012 7:23 am

Re: Do some ppl tapering off pmeds end up...?est

Postby yellowrose » Oct 23, 2015 8:34 am

Hi radioinmyhead,

To answer your question I really have no idea.

I was reading a collection of Jung's writings and he was saying (at the turn of the twentieth century) that only a percentage of psychosis cases responded to psychotherapy (talking therapies I think were at their zenith then). But he said those that did really made progress.

These are good questions that I ask myself.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Do some ppl tapering off pmeds end up...?

Postby CryAngerNow » Oct 23, 2015 11:23 am

...
Last edited by CryAngerNow on Feb 17, 2016 10:22 pm, edited 1 time in total.
What's the point?
User avatar
CryAngerNow
 
Posts: 600
Joined: Sep 12, 2011 12:43 pm

Re: Do some ppl tapering off pmeds end up...?

Postby Dan2013 » Oct 23, 2015 1:38 pm

Going off Meds is a challenge, from what I understand of it. I myself am dependent on my Meds and will probably be on them until the end (I am on Clozaril).

There is a good book by Psychiatrist Peter Breggin called "Your Drug May Be Your Problem". He points out that symptoms from withdrawal from Psych Drugs mimic the so-called illness. Establishment Psych Docs will say that is the illness, not the drug, and going off drugs causes symptoms due to underlying illness. Breggin argues that withdrawal symptoms are not evidence of illness, but drug dependency. Most Psych Docs will point to withdrawal symptoms as evidence of illness. It is a vicious circle.

Anyway, I believe that people should be free to go off meds if they want. It is just a challenge to do so, and it must be done slowly. I wish you well.
Dan2013
 
Posts: 5975
Joined: Jun 05, 2013 5:28 pm

Re: Do some ppl tapering off pmeds end up...?

Postby fightforroses » Oct 23, 2015 2:41 pm

Hi... All my withdrawals were abrupt/untapered, and while that definitely created weeks of extremely disorienting emotional states, there's not really any physical danger involved. (Except, of course, the danger of getting suicidal urges.)

The exception is if you're on benzodiazepines - abrupt withdrawal from them can be fatal, tapers should be slow and ideally medically-supervised. Here are a couple write-ups about that, the second one is a personal account from Mad in America. Good luck!

https://www.psychologytoday.com/blog/al ... t-kill-you

http://www.madinamerica.com/2012/10/the ... ithdrawal/
Real Me unavailable due to bullying and harassment.
http://bit.ly/295mx7F ,
http://bit.ly/299egBd , and
http://bit.ly/297MGog
fightforroses
 
Posts: 5247
Joined: Apr 14, 2008 9:34 pm

Re: Do some ppl tapering off pmeds end up...?

Postby maamyyrä » Oct 23, 2015 3:20 pm

going cold turkey off any sort of stuff that messes up brain chemistry can cause seizures or worse. some are more likely (so-called dirty drugs that are marketed as "mood stabilizers", highly addictive stuff such as bezos, etc.), others maybe less. so tapering (speed recommended in the coming off drugs guide generally a good orientation) relatively slowly would be the way to go.
you can't make grass grow more quickly by pulling on it
User avatar
maamyyrä
 
Posts: 8508
Joined: Oct 10, 2010 4:01 am
Location: neither here nor there

Re: Do some ppl tapering off pmeds end up...?

Postby Sight » Oct 25, 2015 6:10 am

I have tapered off my medication twice last year.. having a full stop 2 weeks. I did this because I could get an extra PAYED! job at the place I do sharity work. Unfortunately this did not work well.. I did not become psychotic but became very sad and had no joy in doing my daily tasks like I did before. Because I am working with animals I had a feeling beeing sad and grumpy (and more scared) was not an option. I still used cannabis then but it had no avail. So I started again with an initial dose of the medication to the point where it did it's job but didn't gave me too much side effects. (This is still half the dose a psych used to perscribe me)

I did the tapering off by researching about the two meds I take. What are safe standards for tapering off (decreasing dose of the drug x time) and offcourse when I decrease the dose what do I feel? What withdrawel effects should I keep in mind and how long will they take?

btw I did not get the job. The company doctor refused to give a green light for my contract because of 1 med. I was supposed to drive a very powerfull tractor with forklift etc.. \m/

In short to answer your question: People do not die if tapering off is done with proper medical knowledge.
User avatar
Sight
 
Posts: 31
Joined: Oct 21, 2015 5:53 pm


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest

cron